MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC MAGNESIUM

ABBOTT MANUFACTURING INC MAGNESIUM
Catalog Number 07D70-21
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.There was no additional patient information provided by the customer.
 
Event or Problem Description
The customer reported falsely elevated magnesium (mg) results on two patients generated on the architect analyzer.The results provided were: on (b)(6) 2019 pt#1 = 7.8mg/dl / 2.1; pt#2 = 6.41 / 2.03mg/dl (normal range 1.3-2.3mg/dl).There was no reported impact to patient management.
 
Additional Manufacturer Narrative
During the subsequent site visit, the architect c4000, serial number (b)(4), instrument logs were reviewed by the field service engineer (fse).The error code 0550 [cuvette washing not completed, hardware failure, or user pressed stop] were noted prior to washing cuvettes, which could have caused contamination.The customer was notified that whenever the instrument is stopped by a user, a cuvette wash must be performed.After troubleshooting by the fse, all verification procedures passed and controls were within customer defined ranges.Precision performed on the magnesium assay with 20 reps cv=1.7%.Is within defined abbott claims.A review of tickets determined that there is no increase in complaints for magnesium, lot 45722un18, and no trends were identified for the complaint issue.Return testing was not completed as returns were not available.A review of the manufacturing documentation did not identify any issues associated with the customer's observation.A review of the product labeling concluded that the issue is sufficiently addressed.Based on the investigation no product deficiency was identified for the clin chem magnesium, lot 45722un18.

Brand Name
MAGNESIUM
Common Device Name
MAGNESIUM
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key8523453
Report Number1628664-2019-00311
Device Sequence Number11237723
Product Code JGJ
UDI-Device Identifier00380740012922
UDI-Public00380740012922
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K981791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2020
Device Catalogue Number07D70-21
Device Lot Number45722UN18
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C4000 ANALYZER, LIST # 02P24-40,; ARCHITECT C4000 ANALYZER, LIST # 02P24-40,; SERIAL # (B)(4); SERIAL # (B)(4)